Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2020, 4:03 AM CDT for Cumberland County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 4:03 AM CDT (09:03 UTC)
- Expired
- Mar 29, 2020, 4:16 AM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
581
WUUS54 KOHX 290903
SVROHX
TNC035-290930-
/O.NEW.KOHX.SV.W.0067.200329T0903Z-200329T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
403 AM CDT Sun Mar 29 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Cumberland County in Middle Tennessee...
* Until 430 AM CDT.
* At 403 AM CDT, a severe thunderstorm was located 9 miles west of
Rockwood, moving northeast at 80 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crab Orchard.
This includes Interstate 40 between mile markers 329 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3578 8488 3577 8491 3576 8492 3577 8493
3576 8496 3586 8497 3601 8474 3599 8472
3591 8468
TIME...MOT...LOC 0903Z 236DEG 70KT 3583 8483
HAIL...<.75IN
WIND...60MPH
$$
Hawblitzel1 follow-up statement
821
WWUS54 KOHX 290916
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
416 AM CDT Sun Mar 29 2020
TNC035-290925-
/O.CAN.KOHX.SV.W.0067.000000T0000Z-200329T0930Z/
Cumberland TN-
416 AM CDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3578 8488 3577 8491 3576 8492 3577 8493
3576 8496 3586 8497 3601 8474 3599 8472
3591 8468
TIME...MOT...LOC 0915Z 236DEG 70KT 3597 8457
$$
HawblitzelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:56 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 29, 2:56 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 256 AM CDT Sun Mar 29 2020 .DISCUSSION... Showers and thunderstorms continue across parts of the mid state this morning, with some strong to severe producing damaging winds and even some hail. Storms will continue to the east and northeast and should exit the area over the next few hours. Tornado Watch remains in effect until 4 am mainly for the eastern half of the area where storms are currently ongoing. Skies should clear out from west to east this morning, with cooler air moving in as well behind the front. Still looks to be a nice afternoon with highs in the upper 60s to low 70s. Drier conditions will continue Monday before a shortwave moves east from the central Plains. Best chances for rain right now looks to be Tuesday morning and into the afternoon as the shortwave will be right overhead. Chances for rain should move out Tuesday evening, and dry weather will return Wednesday. Upper ridging moves back overhead late Wednesday into the day Thursday, which will allow high temperatures Thursday to get back into the mid 60s. Some subtle shortwave activity moves through the ridge and may allow for some showers to impact the mid state during the day Friday. Model solutions are not in complete agreement on this, or for the rain chances next Saturday, but went ahead and kept slight chance pops from Friday afternoon through early Monday morning. It does not look like a complete washout weekend by any means, but the only agreement is southwest flow aloft between model solutions, and that usually will indicate the potential for rain at some point next weekend. && .AVIATION... 06Z TAF DISCUSSION. Cold front expected to push through overnight with the boundary exiting the Plateau area between 09z and 12z. Thunderstorm development is expected along and in advance of this feature. A few wind gusts will still be possible. Otw, all precip will exit the area by 12Z with partial clearing beginning in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 50 68 47 53 / 10 10 10 70 90 Clarksville 68 48 68 46 52 / 0 10 10 70 90 Crossville 68 47 64 44 50 / 30 10 10 50 90 Columbia 71 49 70 47 56 / 10 10 10 80 90 Lawrenceburg 71 49 69 48 56 / 10 10 10 80 90 Waverly 71 50 70 48 56 / 0 10 10 90 90 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Mar 28, 5:12 AM CDT, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 512 AM CDT Sat Mar 28 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-291015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 512 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Several rivers will remain above action stage through today. Strong to severe thunderstorms may develop after 4 PM today, though the greatest chance for severe weather will be from 8 PM tonight through early Sunday morning. All modes of severe weather are possible, including damaging wind gusts, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms may linger into the early morning hours on Sunday. Damaging wind gusts, large hail, and a tornado will remain possible. Several rivers will remain above action stage into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight into early Sunday morning. Schaper
In the hours before
Local storm report, Mar 29, 2:13 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 4 SW SHELBYVILLE 35.46N 86.51W
03/29/2020 BEDFORD TN EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 64.
&&
EVENT NUMBER OHX2000215
SCHAPERLocal storm report, Mar 29, 2:19 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG CENTER HILL 35.79N 85.96W
03/29/2020 CANNON TN TRAINED SPOTTER
TREES AND POWER LINES DOWN ACROSS HWY 146 AT HWY 281.
&&
EVENT NUMBER OHX2000216
SCHAPERLocal storm report, Mar 29, 3:27 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG PLEASANT HILL 35.97N 85.19W
03/29/2020 CUMBERLAND TN MEDIA
TREES DOWN ALONG HWY 70 NEAR PLEASANT HILL WITH POWER
OUTAGES NEAR MAYLAND AND CROSSVILLE.
&&
EVENT NUMBER OHX2000217
SCHAPERLocal storm report, Mar 29, 3:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG SPARTA 35.93N 85.47W
03/29/2020 WHITE TN EMERGENCY MNGR
REPORTS OF TREES DOWN AND ROOFS BLOWN OFF OF HOMES NEAR
BON AIR, DOYLE, AND SPARTA.
&&
EVENT NUMBER OHX2000218
SCHAPERLocal storm report, Mar 29, 3:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 4 NNW SPARTA 35.98N 85.50W
03/29/2020 WHITE TN MEDIA
TREES DOWN AND POWER OUTAGES REPORTED NEAR RIDGEWOOD DR
IN NORTH SPARTA.
&&
EVENT NUMBER OHX2000219
SCHAPERSpecial weather statement, Mar 29, 4:01 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
401 AM CDT Sun Mar 29 2020
TNZ066-290915-
Cumberland TN-
401 AM CDT Sun Mar 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUMBERLAND COUNTY
UNTIL 415 AM CDT...
At 401 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Spring City, or 12 miles west of Rockwood, moving
northeast at 80 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Crab Orchard.
This includes Interstate 40 between mile markers 329 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3590 8469 3590 8471 3586 8473 3583 8477
3582 8480 3578 8488 3577 8491 3576 8492
3577 8493 3575 8501 3584 8502 3600 8473
3591 8468
TIME...MOT...LOC 0901Z 237DEG 70KT 3581 8488
HawblitzelThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 39 min |
| Mar 28, 8:44 PM CDT | Special Weather Statement | OHX | Stewart | 31 min |
| Mar 28, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 47 min |
| Mar 28, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 47 min |
| Mar 28, 10:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 57 min |
| Mar 28, 10:23 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 18 min |
| Mar 28, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 53 min |
| Mar 28, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Mar 28, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 36 min |
| Mar 28, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 38 min |
| Mar 28, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Wayne | 24 min |
| Mar 28, 11:29 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 61 min |
| Mar 28, 11:39 PM CDT | Special Weather Statement | OHX | Williamson | 36 min |
| Mar 28, 11:43 PM CDT | Special Weather Statement | OHX | Maury | 32 min |
| Mar 28, 11:57 PM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 3 hr |
| Mar 28, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 13 min |
| Mar 29, 12:12 AM CDT | Special Weather Statement | OHX | Lawrence | 48 min |
| Mar 29, 12:21 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 24 min |
| Mar 29, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 36 min |
| Mar 29, 12:48 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 27 min |
| Mar 29, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 29, 12:55 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Mar 29, 1:10 AM CDT | Special Weather Statement | OHX | Clay, Pickett | 50 min |
| Mar 29, 1:12 AM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Mar 29, 1:20 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 25 min |
| Mar 29, 1:32 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 43 min |
| Mar 29, 1:51 AM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Mar 29, 2:03 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Grundy, Putnam, Van Buren, Warren and 1 more | 42 min |
| Mar 29, 2:29 AM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 16 min |
| Mar 29, 2:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 41 min |
| Mar 29, 3:10 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 35 min |
| Mar 29, 4:01 AM CDT | Special Weather Statement | OHX | Cumberland | 14 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.